Alert archive / Oklahoma / Wind Advisories in 2007
Wind Advisory 1, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 10, 2007, 4:48 AM CST for 24 counties in Oklahoma. It took effect at Jan 10, 2007, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2007, 4:48 AM CST (10:48 UTC)
- In effect from
- Jan 10, 2007, 10:00 AM CST
- Expired
- Jan 10, 2007, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 24 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 85 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 10.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3709 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 101048 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 448 AM CST WED JAN 10 2007 ...STRONG WINDS ARE EXPECTED ACROSS NORTHERN AND WESTERN OKLAHOMA TODAY... .A LOW PRESSURE TROUGH WILL STRENGTHEN FROM EASTERN COLORADO INTO EASTERN NEW MEXICO TODAY. AS A RESULT SOUTHERLY WINDS WILL INCREASE ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS DURING THE DAY...WITH THE STRONGEST WINDS EXPECTED ACROSS WESTERN AND NORTHERN SECTIONS OF OKLAHOMA. OKZ004>018-021>024-035-101900- /O.NEW.KOUN.WI.Y.0001.070110T1600Z-070111T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA- CADDO-CANADIAN-KIOWA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON... EL RENO...MUSTANG...HOBART 448 AM CST WED JAN 10 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 40 MPH ARE EXPECTED TO DEVELOP ACROSS WESTERN AND NORTHERN OKLAHOMA BY LATE MORNING. THE STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON BEFORE DIMINISHING EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KOUN 101631 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK ISSUED BY NATIONAL WEATHER SERVICE TULSA OK 1031 AM CST WED JAN 10 2007 ...STRONG WINDS WILL CONTINUE ACROSS NORTHERN...CENTRAL AND WESTERN OKLAHOMA THIS AFTERNOON... .A LOW PRESSURE TROUGH WILL STRENGTHEN OVER THE AREA TODAY. AS A RESULT STRONG SOUTHERLY WINDS WILL BLOW ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS DURING THE DAY. THE STRONGEST WINDS ARE EXPECTED ACROSS WESTERN...CENTRAL AND NORTHERN SECTIONS OF OKLAHOMA...GENERALLY NORTH OF A CHANDLER TO FREDERICK LINE. OKZ019-020-025-026-110000- /O.EXA.KOUN.WI.Y.0001.000000T0000Z-070111T0000Z/ LOGAN-PAYNE-OKLAHOMA-LINCOLN- INCLUDING THE CITIES OF...GUTHRIE...STILLWATER...OKLAHOMA CITY... CHANDLER 1031 AM CST WED JAN 10 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 40 MPH ARE EXPECTED TO CONTINUE OVER MUCH OF NORTHERN...CENTRAL AND WESTERN OKLAHOMA THIS AFTERNOON. THE STRONG WINDS WILL EXTEND INTO NORTHERN PARTS OF THE OKLAHOMA CITY METRO AREA. THE WINDS WILL DIMINISH SOME BY EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ004>018-021>024-035-110000- /O.CON.KOUN.WI.Y.0001.000000T0000Z-070111T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA- CADDO-CANADIAN-KIOWA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON... EL RENO...MUSTANG...HOBART 1031 AM CST WED JAN 10 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 40 MPH ARE EXPECTED TO CONTINUE OVER WESTERN AND NORTHERN OKLAHOMA THROUGH THE AFTERNOON BEFORE DIMINISHING EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 10, 4:29 AM CST, 19 minutes earlier.
Area forecast discussion, Jan 10, 4:29 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
429 AM CST WED JAN 10 2007
.DISCUSSION...FORECAST FOCUSES ENTIRELY ON THE UPPER LEVEL SYSTEM
AND LOW LEVEL ARCTIC AIR MASS THAT WILL BOTH DROP FROM ALASKA INTO
THE WESTERN AND CENTRAL STATES. THE UPPER LOW WAS ALREADY
ENCROACHING ON THE INTERNATIONAL BORDER...WITH STRONG JET FLOW OVER
THE MOUNTAINS OF MONTANA CREATING A DEEP 992 MB SURFACE LOW. WITH
THE LEE TROUGH EXTENDING DOWN INTO WESTERN OKLAHOMA TODAY...AND HIGH
PRESSURE SITUATED OVER THE LOWER MISSISSIPPI VALLEY...A WIND
ADVISORY WILL BE ISSUED FOR WESTERN AND NORTHERN OKLAHOMA. THE NAM
GRIDDED DATA AND GFS MOS HAVE BEEN CONSISTENT IN SHOWING SUSTAINED
WINDS NEAR 30 KNOTS IN THE TYPICALLY WINDY CORRIDORS THIS
AFTERNOON...AND THE RUC IS SUPPORTING THIS TREND. IT WILL BE A
WINDY BUT MILD DAY EVEN OUTSIDE OF THE ADVISORY AREA.
OTHERWISE...MOST EFFORT THIS MORNING WAS PUT INTO THE PRECIPITATION
FORECAST FOR THE WEEKEND. PREVIOUS THINKING CONTINUES TO BE ON
TRACK...AS THE LONG RANGE MODELS STILL BRING THE FRONT THROUGH ON
FRIDAY. THEY HAVE ALSO TRENDED TOWARD MAINTAINING A CLOSED LOW IN
THE BASE OF THE UPPER TROUGH AS IT TURNS EAST AROUND THE FOUR
CORNERS REGION. THIS TREND HAS INCREASED CONFIDENCE IN THERE BEING
DEEP BROAD SCALE LIFT FROM SATURDAY INTO SUNDAY...AND POPS WERE
RAISED ACCORDINGLY. POPS WERE ALSO RAISED SOMEWHAT ON THURSDAY
NIGHT...WHERE MODELS ARE BETTER RESOLVING A SHARP MID LEVEL JET
EJECTING FROM BAJA. THERE WILL BE A MID LEVEL DRY LAYER TO
OVERCOME...BUT GFS AND NAM CROSS SECTIONS SHOW SUFFICIENT
LIFT...ESPECIALLY NEAR AND SOUTH OF I-44. ALL OF THIS PRECIP WILL BE
LIQUID...AS THE FRONT IS NOT DUE TO ARRIVE UNTIL EARLY FRIDAY
MORNING. FROM FRIDAY INTO FRIDAY NIGHT THE AREA MAY BE UNDER
SHORTWAVE RIDGING ALOFT...SO THE POTENTIAL FOR HEAVY PRECIP DOES NOT
APPEAR LIKELY. BUT WITH THE FRONT SWEEPING THROUGH WE MAY SEE
WIDESPREAD SHALLOW RAIN SHOWERS OR A FEW WEAK THUNDERSTORMS...MAINLY
IN SOUTHERN ZONES. FARTHER NORTH...WEAK WARM ADVECTION AND UPSLOPE
FLOW IS LIKELY TO GENERATE DRIZZLE AND FREEZING DRIZZLE.
CURRENT THINKING IS THAT THE FRIDAY ACTIVITY MAY LEAD TO ISSUANCE OF
A WINTER WEATHER ADVISORY SOMEWHERE NORTH AND WEST FROM I-44. THE
PERIOD OF GREATER CONCERN FOR SIGNIFICANT ICING IS SATURDAY INTO
EARLY SUNDAY. THE MAIN QUESTION IS THE POSITION OF THE FRONTAL ZONE
AND THE FREEZING TEMPERATURES. EVERY LONG RANGE MODEL CONTINUES TO
LOOK UNREALISTIC IN ITS DEPICTION OF AN EAST TO WEST ORIENTED FRONT
THAT LIFTS NORTH ON SATURDAY. BASED ON EXPERIENCE WITH SHALLOW
FRIGID AIR MASSES...EXPECT THE FRONT TO GO FARTHER SOUTH ON THE HIGH
PLAINS THROUGH TEXAS AND EASTERN NEW MEXICO...BUT THE EASTERN
PORTION OF THE FRONT MAY VERY WELL STALL IN SOUTHEAST
OKLAHOMA...MAKING FOR SOME EXTREME TEMPERATURE DIFFERENCES ACROSS
THE STATE ON SATURDAY. AS THE WARM ADVECTION CONTINUES
ALOFT...WIDESPREAD DRIZZLE/LIGHT RAIN APPEAR LIKELY. TOO EARLY TO
TELL WHERE THE HEAVIEST ICING MAY OCCUR...BUT THIS MAY WARRANT A
WINTER STORM WATCH AS WE APPROACH THE EVENT ON THURSDAY OR FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 58 47 62 45 / 0 0 20 40
HOBART OK 62 48 64 42 / 0 0 10 20
WICHITA FALLS TX 65 49 64 53 / 0 0 10 40
GAGE OK 63 40 62 29 / 0 0 0 10
PONCA CITY OK 57 44 57 38 / 0 0 10 30
DURANT OK 60 47 62 58 / 0 10 30 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-
OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ021-
OKZ022-OKZ023-OKZ024-OKZ035.
TX...NONE.
&&
BURKE/02Hazardous weather outlook, Jan 9, 12:00 PM CST, 16 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST TUE JAN 9 2007
OKZ004>048-050>052-TXZ083>090-101300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST TUE JAN 9 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
A DRY AND STABLE AIRMASS WILL PREVAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY JAN 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO FRIDAY NIGHT ACROSS
SOUTHEAST OKLAHOMA. THESE STORMS WILL OCCUR ALONG AND JUST BEHIND A
STRONG COLD FRONT. LIGHTNING...HEAVY RAIN...AND HAIL WOULD BE THE
MOST LIKELY HAZARDS.
OTHER HAZARDOUS WEATHER...
STRONG AND GUSTY SOUTH WINDS WILL DEVELOP WEDNESDAY AND THURSDAY.
WINDS MAY REACH ADVISORY CRITERIA...WITH GUSTS TO 45 MPH...HAMPERING
TRAVEL AND OUTDOOR ACTIVITIES. THE STRONG WIND WILL ALSO COMBINE
WITH LOW HUMIDITY TO INCREASE THE POTENTIAL FOR WILDFIRES...
ESPECIALLY ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
WINTER WILL RETURN TO THE SOUTHERN PLAINS WHEN AN ARCTIC AIRMASS
ARRIVES FRIDAY. THERE IS POTENTIAL FOR COLD WEATHER AND WINTRY
PRECIPITATION TO BEGIN IN NORTHWEST OKLAHOMA EARLY FRIDAY AND SPREAD
TO THE SOUTH AND EAST THROUGHOUT THE WEEKEND. ACCUMULATING ICE IS
LIKELY TO OCCUR OVER PARTS OF THE REGION...WITH THE HIGHEST THREAT
ACROSS NORTHERN PARTS OF OKLAHOMA...AND THE LOWEST ACROSS SOUTHEAST
OKLAHOMA. AS NEW DATA BECOMES AVAILABLE...EXACT LOCATIONS...
PRECIPITATION TYPES...AND AMOUNTS...WILL BECOME BETTER DEFINED IN
THE NEXT DAY OR TWO. EVERYONE ACROSS OKLAHOMA AND NORTH TEXAS
SHOULD BE COGNIZANT OF THE CURRENT FORECASTS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TODAY.
11Nearby
Wind Advisories in Oklahoma, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.